MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2260
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Regurgitation (2259); Obstruction/Occlusion (2422)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.Needle marks were observed on the port septum.Red and brown particles were observed on the belt and inner surface of the band shell.A port leak test was performed and no leakage was observed.A fill inspection test was performed and no blockage was observed.Under microscopic analysis, both ends of the band tubing were noted to be striated, which is consistent with device removal activities.Device labeling addresses the reported events as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Obstruction of stomas has been reported as both an early and a late complication of this procedure.This can be caused by edema, food, improper initial calibration, band slippage, pouch torsion or patient non-compliance regarding choice and chewing of food.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a leak."[patient was] seen for evaluation of lapband intolerance.[patient] had the band placed for several years ago and lost almost (b)(6).[patient] has had numerous adjustments can either eat too much or is obstructed w/ gerd and dysphagia to solids.Leak found in operation." device was removed.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6981377
Report Number3006722112-2017-00352
Device Sequence Number13752346
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public10811955020220
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/24/2010
Device Model NumberB-2260
Device Catalogue NumberB-2260
Device Lot Number1670830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight161